Alert archive / California / Wind Advisories in 2022
Wind Advisory 5, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Mar 11, 2022, 1:55 PM PST for 4 counties in Nevada; 9 counties in California. It took effect at Mar 12, 2022, 4:00 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 1:55 PM PST (21:55 UTC)
- In effect from
- Mar 12, 2022, 4:00 PM PST
- Expired
- Mar 13, 2022, 3:00 PM PDT
- In force
- 22 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3269 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS75 KREV 112155 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 155 PM PST Fri Mar 11 2022 CAZ071>073-NVZ002-003-130000- /O.NEW.KREV.WI.Y.0005.220313T0600Z-220313T1800Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, Westwood, Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, and Virginia City 155 PM PST Fri Mar 11 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM PST SATURDAY TO 11 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Wind prone locations may see gusts up to 65 mph with gusts exceeding 100 mph along the Sierra crest. * WHERE...Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City-Minden Area and Mono County. * WHEN...From 10 PM PST Saturday to 11 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind speeds are anticipated along the Sierra Front, including the US-395/I-580 corridor. Anticipate potential travel restrictions for high profile vehicles and check with NDOT/CalTrans for the latest information. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
5 follow-up statements
805 WWUS75 KREV 120204 CCA NPWREV URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Reno NV 604 PM PST Fri Mar 11 2022 CAZ071>073-NVZ002-003-130000- /O.COR.KREV.WI.Y.0005.220313T0600Z-220313T1800Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, Westwood, Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, and Virginia City 604 PM PST Fri Mar 11 2022 Corrected to include wave heights and boating hazards for Lake Tahoe. ...WIND ADVISORY IN EFFECT FROM 10 PM PST SATURDAY TO 11 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Wind prone locations may see gusts up to 65 mph with gusts exceeding 100 mph along the Sierra crest. Wave heights 2 to 4 feet on Lake Tahoe. * WHERE...Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson City-Minden Area and Mono County. * WHEN...From 10 PM PST Saturday to 11 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Expect hazardous conditions for recreational boating activity on Lake Tahoe Saturday night into Sunday. * ADDITIONAL DETAILS...The strongest wind speeds are anticipated along the Sierra Front, including the US-395/I-580 corridor. Anticipate potential travel restrictions for high profile vehicles and check with NDOT/CalTrans for the latest information. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
748 WWUS75 KREV 121047 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 247 AM PST Sat Mar 12 2022 CAZ070-NVZ005-131800- /O.EXB.KREV.WI.Y.0005.220313T0000Z-220313T1800Z/ Surprise Valley California-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Empire, and Gerlach 247 AM PST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 11 AM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Wind prone locations may see gusts up to 65 mph * WHERE...Surprise Valley California and Northern Washoe County. * WHEN...From 4 PM PST this afternoon to 11 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles could be blown over. * ADDITIONAL DETAILS...The strongest wind speeds are anticipated along the Sierra Front, including the US-395/I-580 corridor. Anticipate potential travel restrictions for high profile vehicles and check with NDOT/CalTrans for the latest information.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ071-072-NVZ002-131800- /O.EXT.KREV.WI.Y.0005.220313T0000Z-220313T1800Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area- Including the cities of Portola, Susanville, Westwood, Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 247 AM PST Sat Mar 12 2022 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 11 AM PDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Wind prone locations may see gusts up to 65 mph with localized gusts exceeding 120 mph along the Sierra crest. Wave heights 1 to 3 feet on Lake Tahoe, increasing to 2 to 5 feet overnight with very gusty winds expected. * WHERE...Greater Lake Tahoe Area and Lassen-Eastern Plumas- Eastern Sierra Counties. * WHEN...From 4 PM PST this afternoon to 11 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles could be blown over. Expect hazardous conditions for recreational boating activity on Lake Tahoe Saturday afternoon into Sunday. * ADDITIONAL DETAILS...The strongest wind speeds are anticipated along the Sierra Front, including the US-395/I-580 corridor. Anticipate potential travel restrictions for high profile vehicles and check with NDOT/CalTrans for the latest information. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/orcandles in the event of a power outage. && $$ CAZ073-NVZ003-131800- /O.CON.KREV.WI.Y.0005.220313T0600Z-220313T1800Z/ Mono County-Greater Reno-Carson City-Minden Area- Including the cities of Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Sparks, Verdi, Gardnerville, and Virginia City 247 AM PST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM PST THIS EVENING TO 11 AM PDT SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. Localized wind gusts to 70 mph are possible in wind prone areas. * WHERE...Greater Reno-Carson City-Minden Area and Mono County. * WHEN...From 10 PM PST this evening to 11 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles could be blown over. * ADDITIONAL DETAILS...The strongest wind speeds are anticipated along the Sierra Front, including the US-395/I-580 corridor. Anticipate potential travel restrictions for high profile vehicles and check with NDOT/CalTrans for the latest information.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/orcandles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
575 WWUS75 KREV 130827 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1227 AM PST Sun Mar 13 2022 NVZ004-132200- /O.NEW.KREV.LW.Y.0011.220313T0827Z-220313T2200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1227 AM PST Sun Mar 13 2022 ...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON FOR PYRAMID LAKE... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. Waves up to 3 feet. * WHERE...Pyramid Lake. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ070>073-NVZ002-003-005-131800- /O.CON.KREV.WI.Y.0005.000000T0000Z-220313T1800Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County- Greater Reno-Carson City-Minden Area-Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 1227 AM PST Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph. Wind prone locations may see gusts up to 70 mph with localized gusts exceeding 120 mph along the Sierra crest. Wave heights 2 to 5 feet on Lake Tahoe. * WHERE...Northern Washoe County, Mono County, Surprise Valley California, Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Lake Tahoe Area and Greater Reno-Carson City-Minden Area. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and fences could be blown down and a few power outages may result. High profile vehicles could be blown over. Expect hazardous conditions for recreational boating activity on Lake Tahoe. * ADDITIONAL DETAILS...The strongest wind speeds are anticipated along the US-395/I-580 corridor. Anticipate potential travel restrictions for high profile vehicles and check with NDOT/CalTrans for the latest information.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. Make sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ For more information from the National Weather Service visit http://weather.gov/rev
416 WWUS75 KREV 131754 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1054 AM PDT Sun Mar 13 2022 CAZ072-NVZ002-132200- /O.CAN.KREV.WI.Y.0005.000000T0000Z-220313T1800Z/ /O.EXA.KREV.LW.Y.0011.000000T0000Z-220313T2200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1054 AM PDT Sun Mar 13 2022 ...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON FOR LAKE TAHOE... ...WIND ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph. Waves 1 to 3 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ070-071-NVZ003-005-131900- /O.CAN.KREV.WI.Y.0005.000000T0000Z-220313T1800Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Reno-Carson City-Minden Area- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, Sparks, Verdi, Gardnerville, Virginia City, Empire, and Gerlach 1054 AM PDT Sun Mar 13 2022 ...WIND ADVISORY IS CANCELLED... While breezy conditions will continue into the afternoon, the peak wind speeds are winding down. $$ CAZ073-132200- /O.EXT.KREV.WI.Y.0005.000000T0000Z-220313T2200Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 1054 AM PDT Sun Mar 13 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * CHANGES...Extended the wind advisory through 3 pm. * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. Gusts 65 mph or greater in wind prone locations along US-395. * WHERE...Mono County. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind speeds are anticipated along the US-395 corridor. Anticipate potential travel restrictions for high profile vehicles and check with CalTrans for the latest information. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-132200- /O.CON.KREV.LW.Y.0011.000000T0000Z-220313T2200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1054 AM PDT Sun Mar 13 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON FOR PYRAMID LAKE... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. Waves 1 to 3 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
776 WWUS75 KREV 132154 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 254 PM PDT Sun Mar 13 2022 CAZ073-132300- /O.EXP.KREV.WI.Y.0005.000000T0000Z-220313T2200Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 254 PM PDT Sun Mar 13 2022 ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... Gusty winds will continue into this evening, but will continue to weaken from their earlier peak. $$ CAZ072-NVZ002-132300- /O.EXP.KREV.LW.Y.0011.000000T0000Z-220313T2200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 254 PM PDT Sun Mar 13 2022 ...LAKE WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON FOR LAKE TAHOE... Gusty winds will continue into this evening, but will continue to weaken from their earlier peak. $$ NVZ004-132300- /O.EXP.KREV.LW.Y.0011.000000T0000Z-220313T2200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 254 PM PDT Sun Mar 13 2022 ...LAKE WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON FOR PYRAMID LAKE... Breezy winds will continue into this evening, but will continue to weaken from their earlier peak. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:11 AM PST, 11 hours 44 minutes earlier.
Area forecast discussion, Mar 11, 2:11 AM PST, 11 hours 44 minutes before
Area Forecast Discussion National Weather Service Reno NV 211 AM PST Fri Mar 11 2022 .SYNOPSIS... A spring pattern is in store for the next week with several fast moving cold fronts to pass through the area. The first front will pass late Saturday into Sunday with others to follow Tuesday and again late next week. Periods of breezes, chances for showers and brief cooldown will accompany each system. && .DISCUSSION... Now that the most recent cold upper low has exited east, the advertised pattern change to a more progressive flow across North America will get underway this weekend and persist into next week. The GEFS/ECMWF ensemble suites are in reasonable agreement in the overall pattern with only minor differences in the amplitude of waves moving through the Pacific Northwest into the northern Great Basin, at least through the middle of next week. One cold front late Saturday-Sunday and another Monday night-Tuesday. By late next week, more spread appears with a third system - one that looks the most promising as far as precipitation goes. For next week, this is generally a mild pattern with overnight lows staying higher than what we have seen recently and fluctuating but overall mild afternoons (widespread 50s and 60s). Also, periods of breezes and light shower chances (primarily north of Hwy 50 with the first couple of waves). * TODAY-SATURDAY: High pressure and quick rebound in temperatures. Light winds for the most part, but southwest winds likely to increase from Tahoe/Reno northward Saturday afternoon as the first system approaches. Other than some high clouds today, a lot of sunshine is in store. * SATURDAY NIGHT-SUNDAY: Upper trough and cold front will bring elevated winds. Ridge gusts 80+ mph Saturday night/early Sunday with the front keeping things mixed up even for valleys. Brisk northwest winds 15-20 mph Sunday and a bit cooler. NBM has trended toward a bit more shower coverage from the Tahoe Basin northward, but nothing spectacular. Right now an inch or two for the crest with a dusting down to lake level is probably the best we can do. * MONDAY NIGHT-TUESDAY: Another fast moving front with increase in winds and showers. This one too is not a big storm by any stretch, but the National Blended Model shows a bit more QPF for the northern Sierra/northeast CA and northwest NV as a brief IVT tap accompanies the trough. The NBM QPF is showing 0.5" along the northern Sierra crest with 0.2-0-3" for the Tahoe Basin and parts of northeast CA/northwest NV. Slightly warmer storm but travel disruptions certainly possible for Tahoe area passes, especially Tuesday morning rush. * LONGER RANGE: Overall break Wed-Fri with light winds and seasonably mild temperatures. Weak shortwave could bring a few showers Thursday but most likely just a period of increased mid and high level cloudiness. Next system due in for the following weekend (centered around Saturday March 19th). Of the three main features presented here, this one holds the most promise to be at least a moderate storm as it is projected to have the better moisture tap combined with much colder air on its back side. It's a bit far out there still, so stay tuned... Hohmann && .AVIATION... High pressure will prevail through Saturday morning with light winds and VFR conditions. Fast moving cold front will sweep across the northern Sierra- Nevada late Saturday-Sunday. * Increasing ridge winds Saturday with gusty surface winds developing from the Tahoe Basin and Reno-Carson City-Minden airports northward by mid afternoon Saturday (gusts 25 kts). Winds spread across all areas Saturday night/early Sunday morning when ridge gusts peak at 80+ kts. Winds may stay up overnight even for lower elevations due to cold frontal passage with periods of LLWS and moderate turbulence. Winds turn brisk northwest 10-20 kts behind the cold front Sunday. * Brief light showers are possible mainly north of Hwy 50 Saturday night into Sunday morning. Snow levels may fall low enough for some very light accumulations at KTRK/KTVL. Similar fast moving fronts are possible Monday night-Tuesday and again late next week. Hohmann && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Wind Advisories in California, 2022Wind Advisories in Nevada, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.